Triphasic AVP secretion in encephalopathy

Y. Hasegawa, Tomonobu Hasegawa, T. Yokoyama, S. Koto, T. Nagai, H. Cho, Y. Tsuchiya

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

A patient with encephalopathy developed triphasic changes in the clinical course, starting with diabetes insipidus (DI), then the syndrome of inappropriate ADH secretion (SIADH), and followed by the final phase of DI. The clinical course of encephalopathy was very rapid. The patient lost consciousness completely within only one day after the onset. During the early phase, he lapsed into a condition of 'brain death'. We could not identify the etiology of the encephalopathy. The triphasic change referred to above is similar to previous reports of cats model after stereotactic destruction of the supraopticohypophyseal tract. We speculate that our case may have been associated with neurohypophyseal dysfunction caused by supraopticohypophyseal tract damage.

Original languageEnglish
Pages (from-to)171-175
Number of pages5
JournalEndocrinologia Japonica
Volume37
Issue number2
Publication statusPublished - 1990
Externally publishedYes

Fingerprint

Brain Diseases
Diabetes Insipidus
Inappropriate ADH Syndrome
Brain Death
Consciousness
Cats

ASJC Scopus subject areas

  • Endocrinology

Cite this

Hasegawa, Y., Hasegawa, T., Yokoyama, T., Koto, S., Nagai, T., Cho, H., & Tsuchiya, Y. (1990). Triphasic AVP secretion in encephalopathy. Endocrinologia Japonica, 37(2), 171-175.

Triphasic AVP secretion in encephalopathy. / Hasegawa, Y.; Hasegawa, Tomonobu; Yokoyama, T.; Koto, S.; Nagai, T.; Cho, H.; Tsuchiya, Y.

In: Endocrinologia Japonica, Vol. 37, No. 2, 1990, p. 171-175.

Research output: Contribution to journalArticle

Hasegawa, Y, Hasegawa, T, Yokoyama, T, Koto, S, Nagai, T, Cho, H & Tsuchiya, Y 1990, 'Triphasic AVP secretion in encephalopathy', Endocrinologia Japonica, vol. 37, no. 2, pp. 171-175.
Hasegawa Y, Hasegawa T, Yokoyama T, Koto S, Nagai T, Cho H et al. Triphasic AVP secretion in encephalopathy. Endocrinologia Japonica. 1990;37(2):171-175.
Hasegawa, Y. ; Hasegawa, Tomonobu ; Yokoyama, T. ; Koto, S. ; Nagai, T. ; Cho, H. ; Tsuchiya, Y. / Triphasic AVP secretion in encephalopathy. In: Endocrinologia Japonica. 1990 ; Vol. 37, No. 2. pp. 171-175.
@article{3685ea7a4f624071bc369b4a4a64054f,
title = "Triphasic AVP secretion in encephalopathy",
abstract = "A patient with encephalopathy developed triphasic changes in the clinical course, starting with diabetes insipidus (DI), then the syndrome of inappropriate ADH secretion (SIADH), and followed by the final phase of DI. The clinical course of encephalopathy was very rapid. The patient lost consciousness completely within only one day after the onset. During the early phase, he lapsed into a condition of 'brain death'. We could not identify the etiology of the encephalopathy. The triphasic change referred to above is similar to previous reports of cats model after stereotactic destruction of the supraopticohypophyseal tract. We speculate that our case may have been associated with neurohypophyseal dysfunction caused by supraopticohypophyseal tract damage.",
author = "Y. Hasegawa and Tomonobu Hasegawa and T. Yokoyama and S. Koto and T. Nagai and H. Cho and Y. Tsuchiya",
year = "1990",
language = "English",
volume = "37",
pages = "171--175",
journal = "Endocrine Journal",
issn = "0918-8959",
publisher = "Japan Endocrine Society",
number = "2",

}

TY - JOUR

T1 - Triphasic AVP secretion in encephalopathy

AU - Hasegawa, Y.

AU - Hasegawa, Tomonobu

AU - Yokoyama, T.

AU - Koto, S.

AU - Nagai, T.

AU - Cho, H.

AU - Tsuchiya, Y.

PY - 1990

Y1 - 1990

N2 - A patient with encephalopathy developed triphasic changes in the clinical course, starting with diabetes insipidus (DI), then the syndrome of inappropriate ADH secretion (SIADH), and followed by the final phase of DI. The clinical course of encephalopathy was very rapid. The patient lost consciousness completely within only one day after the onset. During the early phase, he lapsed into a condition of 'brain death'. We could not identify the etiology of the encephalopathy. The triphasic change referred to above is similar to previous reports of cats model after stereotactic destruction of the supraopticohypophyseal tract. We speculate that our case may have been associated with neurohypophyseal dysfunction caused by supraopticohypophyseal tract damage.

AB - A patient with encephalopathy developed triphasic changes in the clinical course, starting with diabetes insipidus (DI), then the syndrome of inappropriate ADH secretion (SIADH), and followed by the final phase of DI. The clinical course of encephalopathy was very rapid. The patient lost consciousness completely within only one day after the onset. During the early phase, he lapsed into a condition of 'brain death'. We could not identify the etiology of the encephalopathy. The triphasic change referred to above is similar to previous reports of cats model after stereotactic destruction of the supraopticohypophyseal tract. We speculate that our case may have been associated with neurohypophyseal dysfunction caused by supraopticohypophyseal tract damage.

UR - http://www.scopus.com/inward/record.url?scp=0025071322&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0025071322&partnerID=8YFLogxK

M3 - Article

C2 - 2226336

AN - SCOPUS:0025071322

VL - 37

SP - 171

EP - 175

JO - Endocrine Journal

JF - Endocrine Journal

SN - 0918-8959

IS - 2

ER -